Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Apr 3, 2011, 9:12 AM CDT for Roberts County, South Dakota. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 5, 2011, 10:04 AM CDT
- In force
- 49 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Minnesota River near Peever (PVRS2). The gauge peaked at 17.76 ft at Apr 3, 2011, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
615
WGUS43 KABR 031412
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
912 AM CDT SUN APR 3 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN SOUTH DAKOTA...
LITTLE MINNESOTA RIVER NEAR PEEVER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
SNOW MELT HAS CAUSED THE LITTLE MINNESOTA RIVER NEAR PEEVER TO RISE
ABOVE FLOOD STAGE EARLY THIS MORNING. THE RIVER IS EXPECTED TO
REMAIN ABOVE FLOOD STAGE UNTIL LATE MONDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC109-041812-
/O.NEW.KABR.FL.W.0018.110403T1412Z-110406T0600Z/
/PVRS2.1.ER.110403T0907Z.110404T0600Z.110405T0600Z.UU/
912 AM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MINNESOTA RIVER NEAR PEEVER.
* AT 8:45 AM SUNDAY THE STAGE WAS 17.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.7 FEET BY
AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY TUESDAY MORNING.
* AT 17.0 FEET...LEFT BANK BELOW GAGE BEGINS FLOODING. THIS IS THE
NEW GAGE SITE APPROX 1 MILE NORTH OF OLD SITE..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE MINNESOTA
PVRS2 17.0 17.34 SUN 9 AM 17.7 MON 1 AM 16.9 SUN 3 AM2 follow-up statements
318
WGUS83 KABR 041457
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
957 AM CDT MON APR 4 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
LITTLE MINNESOTA RIVER NEAR PEEVER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
SNOW MELT WILL CONTINUE TO CAUSE RIVER LEVELS ALONG THE LITTLE MINNESOTA
TO RISE THROUGH TONIGHT BUT SHOULD FALL BELOW FLOOD STAGE TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC109-051857-
/O.EXT.KABR.FL.W.0018.000000T0000Z-110406T0300Z/
/PVRS2.1.ER.110403T0907Z.110403T2200Z.110405T0300Z.UU/
957 AM CDT MON APR 4 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MINNESOTA RIVER NEAR PEEVER
* UNTIL TONIGHT...
* AT 08AM MONDAY THE STAGE WAS 17.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 17.0 FEET...
* AT 17.0 FEET...LEFT BANK BELOW GAGE BEGINS FLOODING. THIS IS THE
NEW GAGE SITE APPROX 1 MILE NORTH OF OLD SITE..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE MINNESOTA
PVRS2 17.0 17.36 MON 9 AM 17.3 MON 1 PM 17.4 MON 8 AM201
WGUS83 KABR 051504
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1004 AM CDT TUE APR 5 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
LITTLE MINNESOTA RIVER NEAR PEEVER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE LITTLE MINNESOTA RIVER NEAR PEEVER HAS FALLEN BELOW FLOOD STAGE
AND WILL CONTINUE TO DROP THROUGH THE REST OF THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC109-051534-
/O.CAN.KABR.FL.W.0018.000000T0000Z-110406T0300Z/
/PVRS2.1.ER.110403T0907Z.110403T2200Z.110405T0707Z.UU/
1004 AM CDT TUE APR 5 2011
FORECAST INFORMATION FOR
LITTLE MINNESOTA RIVER NEAR PEEVER
* AT 09AM TUESDAY THE STAGE WAS 16.8 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 17.0 FEET...
* FORECAST...THE RIVER WILL RISE TO NEAR 16.7 FEET THIS AFTERNOON
* AT 17.0 FEET...LEFT BANK BELOW GAGE BEGINS FLOODING. THIS IS THE
NEW GAGE SITE APPROX 1 MILE NORTH OF OLD SITE..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE MINNESOTA
PVRS2 17.0 16.83 TUE 10 AM 16.7 TUE 1 PM 16.9 TUE 9 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 3, 4:54 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 4:54 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
454 AM CDT SUN APR 3 2011
.SHORT TERM...TODAY THROUGH TUESDAY
FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES TODAY AND
TONIGHT...WIND SPEEDS TODAY THROUGH MONDAY...ALONG WITH
TEMPERATURES THROUGHOUT THE PERIOD.
CURRENTLY...WAA CLOUDINESS AND SPOTTY RAIN RETURNS ON RADAR
CONTINUE TO SHOW UP ON THE REGIONAL RADAR MOSAIC. SNOWFALL IS
BOTTLED UP ACROSS FAR NORTHERN NORTH DAKOTA. OVER THIS AREA...HAVE
HAD A HANDFUL OF CG'S AND WEAK ELEVATED THUNDERSTORMS OVER THE CWA
OVER THE PAST SEVERAL HOURS. TEMPERATURES ARE HOLDING GENERALLY IN
THE 30S AND 40S AS WELL.
TODAY AND TONIGHT...THE LARGE AREA OF PRECIPITATION OVER NORTHERN
NORTH DAKOTA WILL GRADUALLY SWING SOUTHWARD...AND IS EXPECTED TO
GRAZE THE FAR NORTHERN ZONES MAINLY BETWEEN 00Z THIS EVENING AND
12Z MONDAY. UNTIL THEN...THERE COULD STILL BE SOME PATCHY DRIZZLE
OR SCATTERED RAIN SHOWERS DURING THE DAY TODAY. STILL LOOKS LIKE
STRONG WINDS TO DEVELOP TODAY OUT WEST...SO CONTINUING THE WIND
ADVISORY OVER THE MISSOURI RIVER VALLEY TODAY. BUT...ALSO
EXTENDING IT EASTWARD INTO THIS EVENING...AND LASTING INTO MONDAY.
IF THERE IS ANY FALLING SNOW TONIGHT TO COMBINE WITH THE STRONG
NORTH WINDS...THE RESULT WOULD PRODUCE SOME AREAS OF BLOWING
SNOW...AND PERHAPS SOME LOCALIZED AREAS WHERE SUBSTANTIAL VISBY
REDUCTION WOULD BE POSSIBLE. SOMETHING TO CONSIDER AND CONTINUE TO
WATCH FOR.
TEMPERATURES TODAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL...AND
THIS TEMPERATURE TREND SHOULD PERSIST INTO MONDAY. HOWEVER...A
WARM UP APPEARS TO BE IN STORE FOR TUESDAY BACK TO AT OR ABOVE
NORMAL.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
A WEAK SHORTWAVE TROUGH WILL SLIDE ACROSS THE NORTHERN PLAINS
TUESDAY NIGHT IN ASSOCIATION WITH A SURFACE COLD FRONT TRACKING
ACROSS THE PLAINS. MODELS IN DECENT AGREEMENT WITH THE POSSIBILITY
OF SOME LIGHT PRECIPITATION OCCURRING WITH THIS SYSTEM. NEARLY
ZONAL UPPER LEVEL FLOW SETS UP ON WEDNESDAY...THEN BECOMES
SOUTHWESTERLY AS A STRONG TROUGH DIGS DOWN THE WEST COAST
WEDNESDAY NIGHT THROUGH FRIDAY. WEAK SURFACE HIGH PRESSURE WILL
KEEP THINGS DRY WEDNESDAY...THEN A STRENGTHENING LOW PRESSURE
SYSTEM TRACKS ACROSS THE ROCKIES AND TO THE NORTHERN AND CENTRAL
PLAINS. SOME DIFFERENCES IN THE MODELS WITH THE TIMING OF
PRECIPITATION MOVING IN...WITH THE ECMWF BEING A BIT FASTER THAN
THE GFS. THE ECMWF ALSO TAKES THE LOW DIRECTLY OVER THE DAKOTAS
LATE THURSDAY NIGHT AND FRIDAY...WHILE THE GFS KEEPS A MORE
ELONGATED LOW OVER THE AREA. CURRENT FORECAST HAS SMALL POPS IN
FOR THURSDAY AND THURSDAY NIGHT...AND WILL NOT MAKE ANY CHANGES TO
THOSE TIME PERIODS. MODELS HINTING AT THE POSSIBILITY OF A DECENT
STORM SYSTEM AFFECTING THE AREA TOWARD NEXT WEEKEND...SO WILL
STICK WITH SOME SMALL POPS FRIDAY AND SATURDAY FOR NOW.
TEMPERATURES LOOK TO REMAIN FAIRLY MILD THROUGH THE EXTENDED
PERIOD AS H85 TEMPS STAY ABOVE ZERO. 40S AND 50S WILL BE COMMON
FOR HIGHS...WITH NIGHTTIME LOWS IN THE 30S.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS EARLY THIS MORNING WILL MAKE WAY FOR MVFR CIGS
MOVING INTO THE REGION AFTER SUNRISE. AREAS OF FOG AND LIGHT
DRIZZLE ACROSS THE NORTHERN AND EASTERN CWA MAY ALLOW VSBYS TO
FALL INTO THE MVFR CATEGORY WITH THE LOWER CLOUDS. BY THIS
AFTERNOON...NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 30 KNOT
RANGE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR CAMPBELL-
CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY-
WALWORTH.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
BROWN-EDMUNDS-FAULK-MCPHERSON-SPINK.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT MONDAY FOR
BUFFALO-HAND-HYDE.
MN...WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR BIG
STONE.
&&
SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 3, 5:50 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 550 AM CDT SUN APR 3 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 550 AM CDT SUN APR 3 2011 /450 AM MDT SUN APR 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS...SOME LIGHT FALLING SNOW AND SOME AREAS OF BLOWING SNOW ARE ALL EXPECTED TONIGHT. VISIBILITY MAY BE REDUCED AT TIMES IN WIND-FAVORED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Codington | 70 hr |
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Codington | 18 days |
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Hamlin | 16 days |
| Apr 3, 10:30 AM CDT | River Flood Warning | ABR | Brown | 5 days |
| Apr 3, 2:24 PM CDT | Areal Flood Warning | ABR | Brown | 4 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.